MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Mechanical Jam (2983); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was scratched and was stuck in cartridge.There was no patient contact and the event was observed during handling.No further information was provided.
 
Additional Manufacturer Narrative
Patient weight and ethnicity: not applicable, as there was no patient contact with the product.If implanted, give date: not applicable, as there was no patient contact with the product.If explanted, give date: not applicable, as there was no patient contact with the product.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jul 13, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received inside of the cartridge of the complaint handpiece.The lens was also observed to be overridden by the plunger rod.The handpiece was disassembled and no assembly issues that could contribute to the override could be identified.The iol was removed from the cartridge and cleaned, revealing that there were no issues with the lens.Conclusion: one of the reported complaint issue of lens stuck in cartridge was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14951147
Report Number3012236936-2022-01796
Device Sequence Number5485726
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)240508
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer09/25/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale